Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 26, NWS Miami, FL

April 26, 20104 counties in Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2010, 9:52 AM EDT for 4 counties in Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2010, 9:52 AM EDT (13:52 UTC)
Expired
Apr 26, 2010, 10:15 AM EDT
In force
23 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3216 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:32 AM EDT, 6 hours 20 minutes earlier.

Area forecast discussion, Apr 26, 3:32 AM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
332 AM EDT MON APR 26 2010

.DISCUSSION...COLD FRONT CURRENTLY OVER THE BIG BEND AREA MOVING
SOUTHEAST. THE MAIN CONCERN TODAY IS THE STRENGTH OF THE
CONVECTION OVER OUR CWA TODAY. THE FIRST ACTIVITY THAT HAS STARTED
TO DEVELOP IN ADVANCE OF THE PREFRONTAL ACTIVITY OVER THE LAKE
REGION. ALTHOUGH SURFACE CONVERGENCE IS NOT THAT IMPRESSIVE, UPPER
JET DYNAMICS IS IMPRESSIVE WITH CAPES ALMOST TO 2500 FEET AND LI'S
AS LOW AS NEAR -7. AFTER THE FRONTAL PASSAGE TONIGHT, CLEARING
WILL TAKE PLACE AND SLIGHTLY COOLER TEMPS AT LEAST THROUGH
THURSDAY AND THEN AS A MID LEVEL RIDGE BUILDS OVER THE AREA, TEMPS
WILL WARM WITH SLIGHT CHANCES OF SHOWERS EACH AFTERNOON. TEMPS MAY
GET AS HIGH AS 90.

&&

.MARINE...AFTER SOMEWHAT ELEVATED WINDS TODAY AND TONIGHT, WINDS
WILL BE 15 KNOTS OR LESS. A SCA HAS BEEN ISSUED FOR THE ATLANTIC
WATERS WHERE THE HIGHEST WINDS WILL BE SEEN.

&&

.FIRE WEATHER...NO CONCERNS HERE DUE TO PLENTY OF MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  65  83  65 / 70 20 -  -
FORT LAUDERDALE  85  67  84  67 / 70 30 -  -
MIAMI            86  69  85  67 / 70 30 -  -
NAPLES           82  65  82  65 / 70 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL COLLIER-
     GLADES-HENDRY-INLAND COLLIER.

AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR THE ATLANTIC COASTAL WATERS OUT TO 60 NM.

     TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR LAKE OKEECHOBEE.

GM...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM.

&&

LONG TERM...18/GR
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Apr 26, 8:46 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
846 AM EDT MON APR 26 2010

FLZ063-066>075-168-172>174-270400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
846 AM EDT MON APR 26 2010

...STRONG TO LOCALLY SEVERE STORMS POSSIBLE ALL OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTH
FLORIDA TODAY. ANY THUNDERSTORM COULD PRODUCE FREQUENT TO EXCESSIVE
LIGHTNING, VERY HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL.
ADDITIONALLY THERE IS AN ISOLATED TORNADO THREAT ACROSS THE REGION.

TORNADOES: THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING AN
ISOLATED, BRIEF TORNADO OR TWO ACROSS SOUTH FLORIDA TODAY.

WIND: ISOLATED SEVERE WIND GUSTS ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS TODAY. THESE WIND GUSTS COULD BRIEFLY EXCESS 58 MPH.

HAIL: THE STRONGEST STORMS MAY PRODUCE SMALL HAIL UP TO PENNY SIZE
ACROSS THE REGION TODAY.

WATERSPOUTS: WATERSPOUTS MAY FORM WITH LITTLE OR NO WARNING ACROSS
ANY OF THE COASTAL WATERS TODAY.

FLOODING: LOCALLY HEAVY RAINFALL IS LIKELY WITH THUNDERSTORMS AS
THEY PROGRESS SOUTHEAST TODAY. THESE RAINS MAY CAUSE LOCALIZED
STREET FLOODING AS WELL AS FLOODING OF URBAN AND POOR DRAINAGE
AREAS. THIS MAY BE ESPECIALLY LIKELY FROM PALM BEACH COUNTY
THROUGH GLADES AND HENDRY COUNTIES THIS MORNING.

RIP CURRENTS: SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL LEAD TO A
MODERATE RISK OF RIP CURRENTS AT THE GULF COAST BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 26, 6:51 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
651 AM EDT MON APR 26 2010

FLZ066-069-070-261145-
COASTAL COLLIER COUNTY-HENDRY-INLAND COLLIER COUNTY-
651 AM EDT MON APR 26 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH FOR HENDRY AND NORTHERN COLLIER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LARGE AREA OF
STRONG THUNDERSTORMS ENTERING THE WESTERN PORTION OF HENDRY COUNTY
AND INTO THE NORTHERN PORTIONS OF COLLIER COUNTY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS AREA OF
THUNDERSTORMS STRENGTHENS.

THE STRONG WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OF THREE
QUARTERS TO ONE INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER
ON ROADWAYS AND POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

04
Special weather statement, Apr 26, 7:14 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
714 AM EDT MON APR 26 2010

FLZ067-261215-
INLAND PALM BEACH COUNTY-
714 AM EDT MON APR 26 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH FOR THE SOUTHERN PORTION OF PALM BEACH
COUNTY...

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS. THE STORMS ARE MOVING EASTWARD
AROUND 25 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OF THREE
QUARTERS TO ONE INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER
ON ROADWAYS AND POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

04
Local storm report, Apr 26, 7:45 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
745 AM EDT MON APR 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     NAPLES                   26.15N 81.78W
04/26/2010                   COLLIER             FL   SPOTTER

            SKYWARN SPOTTER IN NAPLES REPORTED ESTIMATED WIND GUSTS OF
            60 MPH BASED ON TREES BEING BLOWN DOWN AND TREE LIMBS SNAPPED.
            INTERSECTION OF IMMOKALLEE AND COLLIER ROADS.

&&

PARKE
Special weather statement, Apr 26, 8:17 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
817 AM EDT MON APR 26 2010

FLZ071-072-172-261315-
COASTAL BROWARD COUNTY-INLAND BROWARD COUNTY-METRO BROWARD COUNTY-
817 AM EDT MON APR 26 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH FOR BROWARD COUNTY...

THE LEADING EDGE OF A LARGE AREA OF THUNDERSTORMS IS DROPPING
SOUTHEAST INTO NORTHERN BROWARD COUNTY. THIS LINE OF STORMS HAS HAD
A HISTORY OF STRONG WINDS OVER HENDRY AND PALM BEACH COUNTIES. THERE
HAS ALSO BEEN ROTATION INDICATED OCCASIONALLY BY DOPPLER RADAR WITH
A FEW STORMS WITHIN THIS LINE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS...OR IF THERE IS ADDITIONAL
INDICATION OF ROTATION ON DOPPLER RADAR.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

04
Special weather statement, Apr 26, 8:42 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
842 AM EDT MON APR 26 2010

FLZ069-070-261330-
COASTAL COLLIER COUNTY-INLAND COLLIER COUNTY-
842 AM EDT MON APR 26 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH FOR SOUTHERN COLLIER COUNTY...

THE LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DROP SLOWLY THROUGH SOUTHERN COLLIER COUNTY. INDIVIDUAL
CELLS WITHIN THIS LEADING EDGE ARE MOVING QUICKLY TO THE EAST.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...AND TORRENTIAL
DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS...OR DOPPLER RADAR INDICATES ROTATION IN ASSOCIATION
WITH ANY OF THE CELLS.

THE STRONG WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OVER ONE
INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER ON ROADWAYS AND
POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

04
Special weather statement, Apr 26, 9:10 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
910 AM EDT MON APR 26 2010

FLZ072>074-172-173-261400-
COASTAL BROWARD COUNTY-COASTAL MIAMI-DADE COUNTY-INLAND
MIAMI-DADE-METRO BROWARD COUNTY-METROPOLITAN MIAMI DADE-
910 AM EDT MON APR 26 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH FOR NORTHERN MIAMI-DADE COUNTY...

THE LEADING EDGE OF A LARGE AREA OF THUNDERSTORMS IS DROPPING
SOUTHEAST INTO NORTHERN MIAMI-DADE COUNTY. THIS LINE OF STORMS HAS
HAD A HISTORY OF STRONG WINDS OVER BROWARD COUNTY AND ADJACENT
COASTAL WATERS.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...AND TORRENTIAL
DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS OR SHOWS SIGNS OF ROTATION ON DOPPLER RADAR.

THE STRONG WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OVER ONE
INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER ON ROADWAYS AND
POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

04

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:54 AM EDTSmall Craft AdvisoryMFL32 hr
Apr 26, 3:14 AM EDTSpecial Weather StatementMFLGlades46 min
Apr 26, 3:44 AM EDTSpecial Marine WarningMFL61 min
Apr 26, 3:56 AM EDTSpecial Weather StatementMFLGlades64 min
Apr 26, 4:14 AM EDTSpecial Marine WarningMFL46 min
Apr 26, 4:21 AM EDTSpecial Marine WarningMFL114 min
Apr 26, 4:36 AM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry, Palm Beach41 min
Apr 26, 4:59 AM EDTSpecial Marine WarningMFL46 min
Apr 26, 5:25 AM EDTSpecial Marine WarningMFL50 min
Apr 26, 5:43 AM EDTSpecial Marine WarningMFL20 min
Apr 26, 6:17 AM EDTSpecial Marine WarningMFL43 min
Apr 26, 6:45 AM EDTSpecial Marine WarningMFL60 min
Apr 26, 6:50 AM EDTSpecial Marine WarningMFL40 min
Apr 26, 6:56 AM EDTTornado WarningMFLHendry20 min
Apr 26, 7:31 AM EDTTornado WarningMFLPalm Beach29 min
Apr 26, 7:38 AM EDTSevere Thunderstorm WarningMFLCollier, Hendry22 min
Apr 26, 7:43 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 7:44 AM EDTTornado WarningMFLBroward, Palm Beach23 min
Apr 26, 8:01 AM EDTSevere Thunderstorm WarningMFLCollier29 min
Apr 26, 8:03 AM EDTSpecial Marine WarningMFL57 min
Apr 26, 8:45 AM EDTSpecial Marine WarningMFL60 min
Apr 26, 9:01 AM EDTAreal Flood AdvisoryMFLCollier119 min
Apr 26, 9:03 AM EDTSpecial Marine WarningMFL57 min
Apr 26, 9:28 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe32 min
Apr 26, 9:43 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 9:55 AM EDTSpecial Marine WarningMFL65 min
Apr 26, 10:19 AM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe41 min
Apr 26, 10:30 AM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe30 min
Apr 26, 10:44 AM EDTSpecial Marine WarningMFL61 min
Apr 26, 10:58 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 11:43 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 11:57 AM EDTSpecial Marine WarningMFL63 min
Apr 26, 12:58 PM EDTSpecial Marine WarningMFL62 min
Apr 26, 1:34 PM EDTSpecial Marine WarningMFL56 min
Apr 26, 2:31 PM EDTSpecial Marine WarningMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.